MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 08836981190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The anti-hcv ii reagent expiration date was not provided.The reported event occurred on a cobas e411 disk analyzer (serial number: (b)(6).The investigation determined that the anti-hcv g2 elecsys assay performed within specifications.A review of quality control data confirmed that the results for the pc lot: 792497 were within the specified range of +/- 3sd.Calibration signals were also found to be inconspicuous.Instrument checks, including line and earthing voltage, reagent quality, and bead mixing, did not identify any anomalies.Pre-analytical factors were reviewed, and no issues were identified.The root cause was attributed to single false positive results, which are covered by the assay's specificity claim.The device remains in operation at the customer site, and no further issues have been reported.
 
Event or Problem Description
The initial reporter alleged three false positive results for the anti-hcv g2 elecsys cobas e 100 v2 assay on the cobas e411 disk analyzer.Between 20-dec-2023 and 10-jan-2025, 357 samples were tested for hepatitis c virus (hcv) at the customer site, and three samples were identified as false positive.On (b)(6) 2025, the three samples were retested on a cobas e 801 analyzer.Sample (b)(6) generated a result of 2.96 coi (reactive), sample (b)(6) generated a result of 1.89 coi (reactive), and no result was provided for sample (b)(6).Subsequent rna testing for all three samples was negative.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23081532
Report Number1823260-2025-03071
Device Sequence Number15968627
Product Code MZO
UDI-Device Identifier07613336166956
UDI-Public07613336166956
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number08836981190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2025
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown